I had unprotected sex for 3 months before having implant, possible miscarriage??

Patient

Q: Hi

I had my son in january this year, me and my partner had sex unprotected until 4th april this year...i then had the implanon in, at the end of may i had a period that was really heavy, during my period i hadbad cramps and when i went to the toilet there was something on the tissue paper, it was about 2-3 cm long quite thick that looked like skin, i was a bit worried but didnt really think anything of it, now im worried that i may have had a miscarriage and that i was possibly pregnant before i had the implant and it caused me to miscarry...can you shed any light on this for me please?

Many Thanks
Lyndsey

Doctor

A:   Implanon is generally inserted after ascertaining that you are not pregnant either by ensuring you are on a period or by doing a pregnancy test. The chances of failure of the implant are less than 2-3 in a 1000 women. However you do seem to be having a miscarriage.
I would suggest that you contact your obstetric health care provider right away. He or she will tell you to come in to the office or go to the emergency room.
A miscarriage is confirmed by performing a pelvic exam and an ultrasound test. If the miscarriage is complete and the uterus is devoid of all fetal parts, then no further treatment is usually required. Occasionally, there are some products or fetal membranes remaining in the uterus, so a dilation and curettage (D&C) procedure is performed. During this procedure, the mouth of the womb or the cervix is dilated and any remaining tissue is gently removed from the uterus.
As there is a chance of a serious compromise of your health if you bleed uninterrupted I suggest you contact your health care provider immediately.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews